Alert archive / Texas / Severe Thunderstorm Warnings in 2003

Severe Thunderstorm Warning 256, NWS Shreveport, LA

June 11, 2003Bowie County, Morris County, Texas

NWS Shreveport, LA issued this severe thunderstorm warning at Jun 11, 2003, 5:02 AM CDT for Bowie County, Morris County, Texas. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 11, 2003, 5:02 AM CDT (10:02 UTC)
Expired
Jun 11, 2003, 6:00 AM CDT
In force
58 min
Issued by
NWS Shreveport, LA
Area
Counties, with a storm outline in the text

Counties Bowie County, TX, Morris County, TX

The radar

The Shreveport radar (KSHV), 130 km from the middle of the area, began a volume at 10:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Shreveport, LA (KSHV), launched 00:00Z, 10.0 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Shreveport, LA at 00:00Z on 2003-06-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2842 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Shreveport, LA at 00:00Z on 2003-06-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 46 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2842 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
1348 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
46 m²/s²
0-3 km storm-relative helicity
91 m²/s²
Significant tornado parameter
0.6
Supercell composite
5.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

614 
WUUS54 KSHV 111002
SVRSHV
TXC037-343-111100-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
459 AM CDT WED JUN 11 2003

THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BOWIE COUNTY IN NORTHEAST TEXAS
  MORRIS COUNTY IN NORTHEAST TEXAS

* UNTIL 600 AM CDT

* AT 459 AM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER
  RADAR INDICATED A SEVERE THUNDERSTORM 11 MILES NORTHWEST OF
  NAPLES...OR ABOUT 18 MILES NORTHEAST OF MOUNT PLEASANT...MOVING
  SOUTHEAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  DE KALB AT 520 AM CDT
  NAPLES AND OMAHA AT 510 AM CDT

THIS THUNDERSTORM WILL PRODUCE STRONG DAMAGING WINDS TO 60 MPH. DO 
NOT REMAIN OUTSIDE.

REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE
THUNDERSTORM WARNING FOR...
  BOWIE COUNTY IN NORTHEAST TEXAS
  MORRIS COUNTY IN NORTHEAST TEXAS
UNTIL 600 AM CDT.

LAT...LON 3370 9468 3362 9445 3355 9436 3356 9427
          3328 9460 3314 9467 3312 9480 3334 9473

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 3:30 AM CDT, 1 hour 32 minutes earlier.

Area forecast discussion, Jun 11, 3:30 AM CDT, 1 hour 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
330 AM CDT WED JUN 11 2003

STORM SYSTEM ASSOCIATED WITH SHORTWAVE OVER NE OK WILL MOVE OFF TO
THE EAST THIS MORNING. ADDITIONAL DEVELOPMENT BEHIND THE LINE
SURROUNDS METROPLEX IN RESPONSE TO LOW LEVEL JET SHOWN ON PROFILER
NETWORK. CHANCE POPS TODAY ALL ZONES. MADE ONLY MINOR ADJUSTMENTS TO
PREVIOUS PACKAGE OTHERWISE.

STILL EXPECTING TO BE IN SOMEWHAT OF A MOIST...WARM...HUMID...
SOUTHERLY FLOW OF AN AIR MASS FOR NEXT SEVERAL DAYS...THUS POPS WILL
BE RETAINED EVERYWHERE. STILL LOOKING FOR A WEAK UPPER LEVEL TROUGH
TO DEVELOP OVER THE SOUTHERN PLAINS...BENEATH AN OVERALL RIDGE
PATTERN THAT WILL DEVELOP OVER MUCH OF THE NATION. 17

SHV 88/73/90/73/91 43332
MLU 87/73/90/72/91 43332
TXK 87/72/90/72/91 54333
TYR 90/73/90/74/91 53332
LFK 91/75/90/74/91 42332

.SHV...NONE.
Hazardous weather outlook, Jun 10, 12:00 PM CDT, 17 hours 2 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-111100-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT TUE JUN 10 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...TODAY AND TONIGHT...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER SOUTHEAST
OKLAHOMA...SOUTHWEST ARKANSAS...AND EXTREME NORTHEAST TEXAS
WEDNESDAY AND THURSDAY.

.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...IS NOT EXPECTED TODAY THROUGH TONIGHT.

In the hours before

Local storm report, Jun 10, 11:31 PM CDT, 5 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
1131 PM CDT TUE JUN 10 2003

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0814 PM    TEXARKANA                 TX   WIND DAMAGE
06/10/03   BOWIE                          TREE ON HOUSE. REPORTED BY
                                          LAW ENFORCEMENT.

0814 PM    TEXARKANA                 AR   WIND DAMAGE
06/10/03   MILLER                         TREE ON HOUSE. REPORTED BY
                                          LAW ENFORCEMENT.

0830 PM    BRADLEY                   AR   WIND DAMAGE
06/10/03   LAFAYETTE                      TREES DOWN. REPORTED BY
                                          LAW ENFORCEMENT.

0831 PM    OGDEN                     AR   WIND DAMAGE
06/10/03   LITTLE RIVER                   TREES DOWN. REPORTED BY
                                          LAW ENFORCEMENT.

0840 PM    STAMPS                    AR   WIND DAMAGE
06/10/03   LAFAYETTE                      TREES DOWN. REPORTED BY
                                          LAW ENFORCEMENT.

0840 PM    2 W MILLWOOD LAKE         AR   WIND DAMAGE
06/10/03   LITTLE RIVER                   TREES DOWN. REPORTED BY
                                          LAW ENFORCEMENT.

20
Local storm report, Jun 11, 12:46 AM CDT, 4 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
1246 AM CDT WED JUN 11 2003

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0845 PM    BEN LOMOND                AR   WIND DAMAGE
06/11/03   SEVIER                         TREES AND POWER LINES
                                          DOWN. REPORTED BY LAW
                                          ENFORCEMENT.

0850 PM    TOLLETTE                  AR   WIND DAMAGE
06/11/03   HOWARD                         SEVERAL TREES DOWN.
                                          REPORTED BY LAW
                                          ENFORCEMENT.

0850 PM    ROSSTON                   AR   WIND DAMAGE
06/11/03   NEVADA                         TREES DOWN COUNTYWIDE.
                                          REPORTED BY LAW
                                          ENFORCEMENT.

0900 PM    2 W NASHVILLE             AR   WIND DAMAGE
06/11/03   HOWARD                         TREES DOWN. REPORTED BY
                                          LAW ENFORCEMENT.

0910 PM    PROVO                     AR   WIND DAMAGE
06/11/03   SEVIER                         TREES AND POWER LINES
                                          DOWN. REPORTED BY LAW
                                          ENFORCEMENT.

0915 PM    PRESCOTT                  AR   WIND DAMAGE
06/11/03   NEVADA                         TIN OFF OF A BARN ON CNTY
                                          RD 28 ON S SIDE OF TOWN.
                                          REPORTED BY LAW
                                          ENFORCEMENT.

20

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 10, 8:17 PM CDTSevere Thunderstorm WarningSHVBowie43 min
Jun 11, 1:31 AM CDTSevere Thunderstorm WarningSHVRed River59 min
Jun 11, 4:24 AM CDTSevere Thunderstorm WarningSHVFranklin, Red River66 min
Jun 11, 4:36 AM CDTSevere Thunderstorm WarningSHVTitus54 min

Nearby

Severe Thunderstorm Warnings in Texas, 2003Every severe thunderstorm warning in 2003

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.